MAUDE Adverse Event Report: B .BRAUN MEDICAL SAS CELSITE; ACCESS PORT SYSTEM

B .BRAUN MEDICAL SAS CELSITE; ACCESS PORT SYSTEM
Model Number 5430425
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: the manufacturing file was reviewed.It is compliant with our specifications and no abnormality was detected.No other similar complaint was reported on this batch of access ports.Investigation: despite several requests, either the involved device nor the x-ray pictures were returned for analysis.Conclusion: without the device for evaluation, no conclusion can be drawn concerning the cause of the catheter rupture.Catheter rupture is a known risk of access port implantation, indicated as a potential complication in the ifu.No corrective action is envisaged as this type of incident is rare.B braun (b)(4) has provided all the information currently available to us.In spite of all reasonable efforts being made to obtain further information or the device, at this time we have not met with success.
 
Event or Problem Description
Patient's family contacted b.Braun interventional systems to report the fragment of a port catheter severing and migrating to right atrium, which was successfully retrieved.Patient had port due to diagnosis of cancer.Shortly after discharge patient felt like something moved in her chest and began experiencing chest pains.Patient returned to implanting hospital and was told that pains were associated with port "settling in" and was sent home.Chest pains persisted, patient went to second hospital where they performed chest x-ray and determined a piece of the port catheter broke off and went into heart.Catheter segment was retrieved percutaneously through jugular vein.

Brand Name
CELSITE
Common Device Name
ACCESS PORT SYSTEM
Manufacturer (Section D)
B .BRAUN MEDICAL SAS
204 avenue du marechal juin
boulogne billancourt, 92100
FR  92100
MDR Report Key6197787
Report Number9612452-2016-00050
Device Sequence Number10809345
Product Code LJT
UDI-Device Identifier04046963594817
UDI-Public04046963594817
Combination Product (Y/N)N
PMA/510(K) Number
K130576
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number5430425
Device Lot NumberK137685U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;